?

Log in

No account? Create an account

Previous Entry | Next Entry

Art and Meds

I've been really overwhelmed by reactions to my art lately. People were very complimentary about my collaged self-portrait last month, but today 3 different people told me that they think my current project -- my collaged book re: the CKD diagnosis -- could actually be pubishable. I'd already been really proud of it and thought it was probably my best work thus far -- not surprising, given the amount of emotion involved in the project -- but that's incredibly high praise and I feel so blown away. It's great.

Of course, even if the book were publishable, permissions would probably be a nightmare, since I use text and images from all kinds of magazines, comic books, pamphlets, etc.

Today I also saw the Non-Evil Meds Doc. He thinks I'm overly medicated, but we're going to change things slowly. Right now, we're going to gradually reduce the Seroquel dosage, in hopes of finding a happy middle ground in which it helps with the anxiety (which it seems to be doing quite well right now) but doesn't cause me to gain weight. He said that he wouldn't want to put me in a situation to gain more weight even if I didn't have the kidney disease to worry about, because I'm already at the top of the range my docs find acceptable for my height and frame. If anything, I should be losing some weight, especially given the kidney disease. That isn't going to happen on Seroquel, so it's a puzzle.

Dr. Fisher told me to consider a relatively new drug called Saphris, which is similar in many ways to Seroquel in its off-label treatment of anxiety, but causes fewer cardiovascular and metabolic side effects. Just in general, especially with my kidney disease, it would be a better choice if it does actually work for my anxiety. There's apparently no generic, though, so Dr. Fisher was concerned about whether the cost would be prohibitive for me.

For right now, we're sticking with the slow reduction of the Seroquel dosage & keeping everything else the same. If I gain even just 2 more pounds -- yes, 2 -- Dr. Fisher wants me to go off the Seroquel and consider it unsuitable. We'll see.

In the long run:
1. Reduce Seroquel or possibly transition to Saphris for anxiety if I continue to gain weight this month.
2. Get rid of the seemingly useless Zoloft when I get stable enough that its potential anxiety-provoking withdrawal symptoms are less likely to be troublesome.
3. Reduce dosage of Lamictal once things have settled down, since I'm apparently on an unusually high dose. Apparently, the highest dose is usually 200 mg/day, and I'm on 300.

That's our current plan.

Latest Month

April 2017
S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
30      

Tags

Powered by LiveJournal.com